Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 36, NWS Cheyenne, WY

May 28, 2013Box Butte County, Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 28, 2013, 5:36 PM MDT for Box Butte County, Dawes County, Nebraska. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2013, 5:36 PM MDT (23:36 UTC)
Expired
May 28, 2013, 6:30 PM MDT
In force
54 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Box Butte County, NE, Dawes County, NE

The radar

The Rapid City radar (KUDX), 192 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 5:43 PM MDTHAIL 0.75Wsw Hemingford, NE
May 28, 5:50 PM MDTHAIL 0.753 N Hemingford, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:51 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2013-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2126 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WUUS55 KCYS 282336
SVRCYS
NEC013-045-290030-
/O.NEW.KCYS.SV.W.0036.130528T2336Z-130529T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
536 PM MDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 630 PM MDT

* AT 533 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  HEMINGFORD...AND MOVING NORTH AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOX BUTTE CAMPGROUND AROUND 555 PM MDT.
  BOX BUTTE DAM AROUND 600 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4222 10309 4228 10324 4269 10324 4251 10277
      4245 10276 4244 10274 4240 10274
TIME...MOT...LOC 2336Z 202DEG 22KT 4232 10313

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
2 follow-up statements
165 
WWUS55 KCYS 290003
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MDT TUE MAY 28 2013

NEC013-045-290030-
/O.CON.KCYS.SV.W.0036.000000T0000Z-130529T0030Z/
BOX BUTTE NE-DAWES NE-
603 PM MDT TUE MAY 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DAWES AND NORTHEASTERN BOX BUTTE COUNTIES UNTIL 630 PM MDT...

AT 601 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOX BUTTE
DAM...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN BOX BUTTE AND SOUTHEASTERN DAWES COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4231 10292 4254 10321 4269 10324 4251 10277
      4245 10276 4244 10274 4240 10274
TIME...MOT...LOC 0003Z 206DEG 28KT 4248 10300

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
650 
WWUS55 KCYS 290017
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
617 PM MDT TUE MAY 28 2013

NEC013-045-290027-
/O.CAN.KCYS.SV.W.0036.000000T0000Z-130529T0030Z/
BOX BUTTE NE-DAWES NE-
617 PM MDT TUE MAY 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAWES AND
NORTHEASTERN BOX BUTTE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT.

LAT...LON 4231 10292 4254 10321 4269 10324 4251 10277
      4245 10276 4244 10274 4240 10274
TIME...MOT...LOC 0017Z 206DEG 28KT 4258 10293

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 5:35 PM MDT, 1 minute earlier.

Area forecast discussion, May 28, 5:35 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
535 PM MDT TUE MAY 28 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY EVENING) ISSUED AT
247 PM MDT TUE MAY 28 2013

CURRENT KCYS RADAR LOOP SHOWS THUNDERSTORMS JUST STARTING TO
DEVELOP ACROSS THE HIGH PLAINS OF SOUTHEAST WYOMING AND INTO
WESTERN NEBRASKA. THERE IS STILL A SLIGHT CHANCE OF SEVERE
THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT...BUT WITH HIGH
LEVEL CLOUDS PUSHING ACROSS THE EASTERN PLAINS FROM THIS
MORNING...CHANCES ARE A LITTLE LESS THAN EARLIER ANTICIPATED.
COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH THIS
AFTERNOON WITH SOME MODERATE TO HIGH RAINFALL AMOUNTS POSSIBLE
OVER FAR EASTERN WYOMING AND WESTERN NEBRASKA...WHERE LOCAL
AMOUNTS MAY BE AROUND 1 INCH. MAIN THREATS FROM THESE
THUNDERSTORMS WILL BE HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING.
OFF AND ON SHOWERS AND TSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS
THE HIGH PLAINS WITH THE BEST CHANCE ACROSS WESTERN NEBRASKA. THIS
ACTIVITY WILL BE ASSOCIATED WITH THE TROUGH AXIS BEGINNING TO PUSH
ACROSS THE ROCKIES TONIGHT AS IT BECOMES NEGATIVELY TILTED.

THUNDERSTORM POTENTIAL WILL BE LESS ON WEDNESDAY AS COOLER AIR
MOVES INTO THE AREA...ALTHOUGH LOCATIONS EAST OF THE
NEBRASKA/WYOMING BORDER HAVE THE BEST POTENTIAL TO SEE STRONG OR
SEVERE STORMS AS THE TROUGH AXIS WILL BE RIGHT OVER SOUTHEAST
WYOMING WEDNESDAY AFTERNOON. FORECAST FOR SOUTHEAST WYOMING WILL
BE TRICKY WITH THE TROUGH AXIS OVERHEAD AND DOWNSLOPE WINDS JUST
BEHIND THE TROUGH. THE NAM AND GEM SHOW RAIN SHOWERS AND EMBEDDED
THUNDER ACROSS SOUTHEAST WYOMING WITH SOME PRETTY GOOD QPF AMOUNTS
WHILE THE GFS AND ECMWF ARE ON THE DRY SIDE WITH LOW DEWPOINTS.
KEPT THE HIGHEST POP FROM NIOBRARA COUNTY SOUTHEAST INTO THE
NORTHERN PANHANDLE OF NEBRASKA. BELIEVE IT WILL BE TOUGH TO AVOID
CONVECTIVE ACTIVITY EVEN ACROSS SOUTHEAST WYOMING...SO INCREASED
POP BETWEEN 30 TO 60 PERCENT ALONG I25 AND I80 AS WELL.
PRECIPITATION WILL PUSH NORTH AS THE TROUGH BECOMES A CLOSED LOW
NORTHEAST OF THE FORECAST AREA OVER THE DAKOTAS. EXPECT DRIER AIR
TO PUSH INTO THE SOUTHERN HALF OF THE FORECAST AREA ALONG I80
WEDNESDAY NIGHT AND THURSDAY. INCREASED TEMPERATURES ON THURSDAY
AND BELIEVE IT WILL BE A LITTLE BIT WARMER COMPARED TO WEDNESDAY
DUE TO DOWNSLOPE WINDS AND ADIABATIC WARMING. TEMPERATURES WILL BE
IN THE 60S TO LOW 70S OVER MOST OF THE AREA WITH PERHAPS MID TO
UPPER 50S ACROSS THE HIGH VALLEYS WEST OF THE LARAMIE RANGE.

.LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 220 PM MDT TUE
MAY 28 2013

WINDY AND A LITTLE COOLER CONDITIONS FOR FRIDAY AS SFC/UPPER LOW
MOVE SLOWLY EAST OVER THE DAKOTAS. MAIN DIFFICULTY WILL BE HOW MUCH
WRAP AROUND SHOWERS PROGRESS SOUTH INTO THE CWA. BEST CHANCES OVER
THE NORTH AND HAVE TAILORED POPS THIS WAY. NEXT PUSH OF COOLER AIR
WILL SINK OVER THE AREA LATE FRIDAY COOLING THINGS A LITTLE MORE
FOR SATURDAY ALONG WITH WIDELY SCATTERED SHOWERS...POSSIBLY A
LITTLE MORE WIDESPREAD. DRY AND WARMER CONDITIONS RETURN SUNDAY
AND MONDAY AS A SHORT UPPER RIDGE MOVES BY. UPPER TROF THEN
SETTLES OVER THE PACIFIC NW EARLY NEXT WEEK WITH SW FLOW ALOFT
BECOMING ESTABLISHED OVER THE CWA BY LATE MONDAY. CHANCES FOR
WIDELY SCTD SHOWERS AND TSTRMS INCREASE A BIT TUESDAY AS MOISTURE
AND INSTABILITY INCREASE.

&&

.AVIATION...(FOR THE 00Z TAF ISSUANCE)

SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE WESTERN NEBRASKA
PANHANDLE WILL CONTINUE EARLY THIS EVENING. BRIEF MVFR VIS AND CIGS
ARE POSSIBLE IN THESE THUNDERSTORMS WITH FREQUENT
LIGHTNING...HAIL...AND GUSTY WINDS UP TO 50 MPH. ACTIVITY WILL
GRADUALLY DIMINISH AND PUSH EAST OF KSNY TO KCDR AFTER 04Z LATE THIS
EVENING. ISOLATED SHOWERS AND TSTORMS ARE EXPECTED ACROSS SOUTHEAST
WYOMING WHERE IT IS SIGNIFICANTLY DRIER...VFR CONDITIONS WILL
CONTINUE THROUGH TONIGHT FROM KRWL...TO KCYS.

THERE IS HIGHER CONFIDENCE THAT PATCHY FOG AND LOW CIGS WILL DEVELOP
AGAIN ACROSS WESTERN NEBRASKA...ESPECIALLY AT KSNY AND KAIA. ADDED
IFR CONDITIONS TO THE 00Z TAF AFTER MIDNIGHT.

&&

.FIRE WEATHER...
ISSUED AT 155 PM MDT TUE MAY 28 2013

CHANCES FOR MORE WIDESPREAD RAINFALL AND WETTING RAINS WILL
INCREASE DURING THE NEXT 12 TO 48 HOURS AS A PACIFIC STORM SYSTEM
MOVES ACROSS THE CENTRAL ROCKIES AND ADJACENT PLAINS. FUELS IN
GREEN UP STAGE...COOLER TEMPERATURES AND HIGHER RELATIVE
HUMIDITIES WILL RESULT IN NO FIRE WEATHER CONCERNS THROUGH THE END
OF THE WEEK. WARMER AND DRIER CONDITIONS WILL RETURN EARLY NEXT
WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...TJT
LONG TERM...RE
AVIATION...TJT
FIRE WEATHER...TJT
Hazardous weather outlook, May 28, 3:00 PM MDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MDT TUE MAY 28 2013

WYZ101>119-291730-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
300 PM MDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON
TODAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
THIS EVENING ACROSS THE EASTERN PLAINS OF WYOMING. LARGE
HAIL...FREQUENT LIGHTNING...AND STRONG GUSTY WINDS ARE THE MAIN
THREATS FROM THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
FORECAST WEDNESDAY AND THURSDAY. THE PROBABILITY OF SEVERE
WEATHER WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON THROUGH
MID EVENING EAST OF THE LARAMIE RANGE DUE TO THE POSSIBILITY OF
SEVERE THUNDERSTORMS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-291730-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
300 PM MDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE EAST OF THE LARAMIE RANGE
DURING THE MID TO LATE AFTERNOON. SOME OF THE THUNDERSTORMS MAY
PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. ISOLATED TORNADOES WILL
ALSO BE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL
10 PM MDT LATE THIS EVENING. THE THUNDERSTORMS WILL DIMINISH AND
MOVE EAST OF THE REGION LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
FORECAST WEDNESDAY AND THURSDAY. THE PROBABILITY OF SEVERE
WEATHER WILL BE LOW...ALTHOUGH A FEW STRONGER STORMS ARE POSSIBLE
WEDNESDAY EVENING ACROSS WESTERN NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON THROUGH
MID EVENING DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

In the hours before

Local storm report, May 28, 4:21 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
421 PM MDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TORNADO          14 NE LAKE ALICE        42.13N 103.42W
05/28/2013                   BOX BUTTE          NE   LAW ENFORCEMENT

            TORNADO WAS REPORTED. HAS BEEN GOING UP AND DOWN. RELAYED
            VIA ALLIANCE WARNING POINT.

&&

GCLAYCOM
Local storm report, May 28, 4:26 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             LINGLE                  42.14N 104.35W
05/28/2013  E1.75 INCH       GOSHEN             WY   TRAINED SPOTTER

            PEA TO GOLFBALL HAIL

&&

GCLAYCOM
Local storm report, May 28, 4:42 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             6 N TORRINGTON          42.15N 104.18W
05/28/2013  E1.75 INCH       GOSHEN             WY   TRAINED SPOTTER

            PEAS TO GOLF BALLS. WIND GUSTS 40 MPH.

&&

GCLAYCOM
Local storm report, May 28, 4:43 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
443 PM MDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             13 N TORRINGTON         42.26N 104.18W
05/28/2013  E0.75 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

GCLAYCOM
Special weather statement, May 28, 4:58 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MDT TUE MAY 28 2013

NEZ021-055-282345-
CHEYENNE NE-MORRILL NE-
458 PM MDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR MORRILL AND CHEYENNE COUNTIES
UNTIL 545 PM MDT...

AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THE INTERSECTION OF
HIGHWAY 385 AND 92 TO 11 MILES NORTHWEST OF PEETZ...AND MOVING
NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SIDNEY...
  ANGORA...
  LORENZO...
  DALTON...
  BROWNSON...
  SIDNEY AIRPORT...
  GURLEY...
  COLTON...
  SUNOL...
  LODGEPOLE...
  BROADWATER...

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 36 AND
77.

&&

LAT...LON 4101 10262 4101 10338 4200 10335 4199 10271
TIME...MOT...LOC 2258Z 230DEG 38KT 4165 10291 4107 10325

HAMMER
Special weather statement, May 28, 5:31 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
531 PM MDT TUE MAY 28 2013

NEZ002-003-290030-
BOX BUTTE NE-DAWES NE-
531 PM MDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES AND
NORTHEASTERN BOX BUTTE COUNTIES UNTIL 630 PM MDT...

AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HEMINGFORD...OR 19 MILES NORTHWEST OF
ALLIANCE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
HEMINGFORD AROUND 535 PM MDT.
BOX BUTTE DAM AND BOX BUTTE CAMPGROUND AROUND 600 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4236 10275 4218 10314 4227 10326 4271 10319
      4250 10276 4245 10276 4244 10274
TIME...MOT...LOC 2331Z 212DEG 18KT 4229 10313

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:15 PM MDTSpecial Weather StatementCYSSioux60 min
May 28, 2:37 PM MDTSevere Thunderstorm WarningCYSSioux53 min
May 28, 3:07 PM MDTTornado WarningCYSSioux38 min
May 28, 3:10 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux65 min
May 28, 3:12 PM MDTSpecial Weather StatementCYSSioux63 min
May 28, 3:19 PM MDTSpecial Weather StatementCYSCheyenne41 min
May 28, 3:45 PM MDTTornado WarningCYSBox Butte, Sioux45 min
May 28, 3:59 PM MDTSevere Thunderstorm WarningCYSDawes46 min
May 28, 4:06 PM MDTSpecial Weather StatementCYSKimball39 min
May 28, 4:09 PM MDTSpecial Weather StatementCYSBox Butte66 min
May 28, 4:29 PM MDTSevere Thunderstorm WarningCYSBox Butte, Sioux61 min
May 28, 4:44 PM MDTSevere Thunderstorm WarningCYSSioux46 min
May 28, 4:58 PM MDTSpecial Weather StatementCYSCheyenne, Morrill47 min
May 28, 5:10 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill50 min
May 28, 5:31 PM MDTSpecial Weather StatementCYSBox Butte59 min
May 28, 5:41 PM MDTTornado WarningCYSCheyenne34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.